Alert archive / California / Freeze Warnings in 2009
Freeze Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Apr 13, 2009, 4:10 AM PDT. It took effect at Apr 14, 2009, 3:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 4:10 AM PDT (11:10 UTC)
- In effect from
- Apr 14, 2009, 3:00 AM PDT
- Expired
- Apr 14, 2009, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 131110 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 410 AM PDT MON APR 13 2009 CAZ003-076-140015- /O.NEW.KEKA.FZ.W.0004.090414T1000Z-090414T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 410 AM PDT MON APR 13 2009 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. A COLD AIRMASS MOVING INTO NORTHWEST CALIFORNIA IN THE WAKE OF A COLD FRONT ALONG WITH CLEARING SKIES TONIGHT WILL ALLOW FOR WIDESPREAD FREEZING TEMPERATURES EARLY TUESDAY MORNING. ANOTHER ROUND OF FREEZING TEMPERATURES IS EXPECTED WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. && $$ CAZ001-002-140015- /O.NEW.KEKA.FR.Y.0012.090414T1000Z-090414T1600Z/ REDWOOD COAST-MENDOCINO COAST- 410 AM PDT MON APR 13 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. A COLD AIRMASS MOVING INTO NORTHWEST CALIFORNIA IN THE WAKE OF A COLD FRONT ALONG WITH CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S EARLY TUESDAY MORNING. COLD TEMPERATURES ARE ALSO EXPECTED WEDNESDAY MORNING...WITH OVERNIGHT LOWS IN THE LOW TO MID 30S EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. && $$ LERMAN
2 follow-up statements
000 WWUS76 KEKA 132137 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 237 PM PDT MON APR 13 2009 CAZ003-076-141130- /O.CON.KEKA.FZ.W.0004.090414T1000Z-090414T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 237 PM PDT MON APR 13 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. A COLD AIRMASS MOVING INTO NORTHWEST CALIFORNIA...ALONG WITH CLEARING SKIES TONIGHT...WILL ALLOW FOR WIDESPREAD FREEZING TEMPERATURES EARLY TUESDAY MORNING. ANOTHER ROUND OF FREEZING TEMPERATURES IS EXPECTED WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. && $$ CAZ001-002-141130- /O.CON.KEKA.FR.Y.0012.090414T1000Z-090414T1600Z/ REDWOOD COAST-MENDOCINO COAST- 237 PM PDT MON APR 13 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. A COLD AIRMASS MOVING INTO NORTHWEST CALIFORNIA...ALONG WITH CLEARING SKIES TONIGHT...WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S EARLY TUESDAY MORNING. COLD TEMPERATURES ARE ALSO EXPECTED WEDNESDAY MORNING...WITH OVERNIGHT LOWS IN THE LOW TO MID 30S EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. && $$ KOENEKE
000 WWUS76 KEKA 140852 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 152 AM PDT TUE APR 14 2009 CAZ003-141000- /O.CAN.KEKA.FZ.W.0004.090414T1000Z-090414T1600Z/ NORTH COAST INTERIOR- 152 AM PDT TUE APR 14 2009 ...FREEZE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE FREEZE WARNING. CLOUDS...SHOWERS AND NORTHERLY WINDS WILL PREVENT WIDESPREAD TEMPERATURES FROM REACHING FREEZING OR NEAR FREEZING THIS MORNING. A FEW AREAS SHELTERED FROM WIND MAY SEE A BRIEF PERIOD OF NEAR FREEZING TEMPERATURES AROUND SUNRISE. $$ CAZ001-002-141000- /O.CAN.KEKA.FR.Y.0012.090414T1000Z-090414T1600Z/ REDWOOD COAST-MENDOCINO COAST- 152 AM PDT TUE APR 14 2009 ...FROST ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE FROST ADVISORY. CLOUDS...SHOWERS AND NORTHERLY WINDS WILL PREVENT WIDESPREAD TEMPERATURES FROM REACHING FREEZING OR NEAR FREEZING THIS MORNING. A FEW AREAS SHELTERED FROM WIND MAY SEE A BRIEF PERIOD OF NEAR FREEZING TEMPERATURES AROUND SUNRISE. $$ CAZ076-141600- /O.CON.KEKA.FZ.W.0004.090414T1000Z-090414T1600Z/ MENDOCINO INTERIOR- 152 AM PDT TUE APR 14 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A COLD AIRMASS MOVING INTO NORTHWEST CALIFORNIA...WILL ALLOW FOR WIDESPREAD FREEZING TEMPERATURES EARLY THIS MORNING. ANOTHER ROUND OF FREEZING TEMPERATURES IS EXPECTED WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 12, 3:05 PM PDT, 13 hours 5 minutes earlier.
Area forecast discussion, Apr 12, 3:05 PM PDT, 13 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 305 PM PDT SUN APR 12 2009 .SYNOPSIS...A COLD FRONT WILL BRING LIGHT RAIN NORTH OF CAPE MENDOCINO TONIGHT. A FEW LINGERING SHOWERS WILL CONTINUE NORTH OF TRINIDAD THROUGH TUESDAY NIGHT. DRY WEATHER IS EXPECTED WEDNESDAY THROUGH THE END OF THE WEEK. && .DISCUSSION...SATELLITE IMAGERY SHOWS CLOUDS INCREASING ACROSS NORTHWEST CALIFORNIA AS A COLD FRONT OFFSHORE MOVES CLOSER TO THE COAST. THE FRONT WILL BRING LIGHT RAIN TO AREAS NORTH OF CAPE MENDOCINO TONIGHT. THE RAIN WILL QUICKLY COME TO AN END BY MORNING AS THE FRONT MOVES TO OUR EAST. TOTAL RAINFALL AMOUNTS WILL GENERALLY BE UNDER 0.25 INCH WITH LOCATIONS SOUTH OF CAPE MENDOCINO PROBABLY NOT RECEIVING ANY RAIN. A COLD UPPER LEVEL LOW WILL DIVE DOWN FROM THE PACIFIC NORTHWEST AND MOVE OVER US ON TUESDAY. THE MODELS CONTINUE TO BE IN GOOD AGREEMENT AND STILL SHOW THE CHANCE OF SHOWERS LINGERING AROUND THROUGH TUESDAY NIGHT OVER DEL NORTE COUNTY. THE LOW IS ALSO VERY COLD AND WILL LOWER SNOW LEVELS TO ABOUT 1500 FT TO NORTHERN SECTIONS ON TUESDAY. BUT THERE IS VERY LITTLE MOISTURE WITH THIS LOW SO ANY SNOW THAT DOES FALL WILL NOT AMOUNT TO MUCH. THE COLD AIR WILL ALSO BRING THE POTENTIAL FOR FROST/FREEZE ISSUES TUESDAY AND WEDNESDAY MORNINGS. THIS WILL BE MONITORED OVER THE UPCOMING SHIFTS. MODELS ARE CONSISTENT IN SHOWING RIDGING OVER THE WEST COAST WEDNESDAY THROUGH NEXT WEEKEND...WITH A DRY FORECAST ALL THE WAY THROUGH THE EXTENDED PERIODS. STROZ && .AVIATION...A MIX OF VFR AND MVFR FLYING CONDITIONS ALONG THE COAST WILL DETERIORATE OVERNIGHT AS A COLD FRONT SWEEPS ACROSS THE AREA. LIGHT RAIN NORTH OF CAPE MENDOCINO DEVELOPING DURING THE EVENING WILL SEND FLIGHT CONDITIONS DOWN TO IFR OR LOW-END MVFR. VFR CONDITIONS WILL PERSIST FOR SOUTHERN INTERIOR AREAS OVERNIGHT. BURGER && .MARINE...A FAIRLY COMPLEX FORECAST LIES AHEAD. THE FORERUNNERS TO LONG PERIOD WNW SWELL ARRIVED EARLIER TODAY...WITH PERIODS RUNNING AROUND 19 SEC IN THE NORTHERN WATERS. THIS LONG PERIOD SWELL WILL BUILD OVERNIGHT TO AROUND 10 FEET...NECESSITATING AN ADVISORY FOR SEAS STATING THIS EVENING FOR NORTHERN WATERS AND LAGGING A FEW HOURS IN THE SOUTH. COLD FRONTAL PASSAGE IS SLATED FOR LATER TONIGHT...WITH NORTHERLY WINDS EXPECTED TO KICK UP SHORTLY THEREAFTER. BY DAYBREAK MONDAY...SOUTHERN WATERS SHOULD BE SEEING GUSTS TO AROUND 25 KT WITH THOSE WINDS EXPANDING TO THE NORTHERN WATERS BY AFTERNOON. WE UPGRADED THE GALE WATCH TO A WARNING FOR THE SOUTHERN WATERS AND BUMPED UP ITS EFFECTIVE TIME BY A FEW HOURS AS GUSTS TO 35 KT ARE EXPECTED TO DEVELOP BY LATE MONDAY AFTERNOON. THESE WINDS ACTING ON THE SEAS WILL PRODUCE ADDITIONAL WIND WAVE/FRESH SWELL OF AROUND 10 FT WHICH WILL MAKE FOR VERY HAZARDOUS AND CONFUSED SEAS. WINDS AND SEAS WILL SLOWLY DIMINISH FROM NORTH TO SOUTH TUESDAY NIGHT INTO WEDNESDAY. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM MONDAY TO 3 AM PDT WEDNESDAY FOR PZZ450-470. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING TO 3 AM PDT WEDNESDAY FOR PZZ450-470. SMALL CRAFT ADVISORY FOR WINDS FROM 6 AM TO 2 PM PDT MONDAY FOR PZZ455-475. HAZARDOUS SEAS WARNING FROM 2 PM MONDAY TO 3 AM PDT WEDNESDAY FOR PZZ455-475. GALE WARNING FROM 2 PM MONDAY TO 3 AM PDT WEDNESDAY FOR PZZ455-475. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT TO 2 PM PDT MONDAY FOR PZZ455-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:10 AM PDT | Frost Advisory | EKA | 22 hr |
Nearby
Freeze Warnings in California, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.